Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
152 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Are Visual Hallucinations And Sleeplessness Symptoms Of Schizophrenia?

I am 49 yrs old was having a sleepless night because as soon as i go to bed, i feel the bed rocking, someone is sleeping beside me, hearing someone is breathing, tucking my shirt, or pulling the sheet, etc, it was happening for almost 6 months now, Last week i had visited a psychiatrist in my hometown Kerala, India, he had prescribed mintaz and sizadon i each after dinner, This has not happened tome all this 50 years, is this a sign of sichizophrenia, is it curable?
Tue, 21 Apr 2015
Report Abuse
Psychiatrist 's  Response
Hello,
Thanks for putting your query on HCM.
I have gone through your case and can understand what you are going through.
Auditory Hallucinations(as you mentioned hearing someone is breathing or pulling sheet) usually signify psychosis and since this is happening for past 6 months it can be case of late onset schizophrenia which happens after 35 years.This requires treatment mainly antipsychotics like sizodon as has been prescribed to you.Mirtaz will help you to get good sleep and will also decrease your anxiety.I would recommend you to please continue treatment till the psychiatrist asks you to and dont discontinue even if you start feeling better without consulting with your psychiatrist.
Hope I was able to solve your query.If you have another query please feel free to ask.
I find this answer helpful

 1 user finds this helpful

Psychologist Dr. K. V. Anand's  Response
Dear
Welcome to HCM
We understand your concerns

I went through your details. The symptoms you are mentioning here are surely of schizophrenia and therefore you should continue the treatment the psychiatrist provides you. You should also work with your psychiatrist for proper treatment and cure. I am sure schizophrenia is manageable.

If you require more of my help in this aspect, please use this URL. http://goo.gl/aYW2pR. Make sure that you include every minute details possible.

Hope this answers your query. Available for further clarifications.
Good luck.
I find this answer helpful

 1 user finds this helpful

Psychiatrist Dr. Seikhoo Bishnoi's  Response
Hello thanks for asking from HCM for your health related queries

I can understand your concern. You are 49 years old and it is not common to develop Schizophrenia at your age except in some rare late onset cases. The symptoms like sleeplessness, hearing abnormal weird voices, feelings that someone is pulling sheets could occur due to severe depressive symptoms or also possibly due to anxiety. These symptoms need proper evaluation. Some times in depression individuals start having psychotic symptoms. Mirtazapine is a good antidepressant drug and the drug would help you in depressive symptoms. Sizodon or Risperidon is anti psychotic and the drug is a good medicine. Continue to take your drugs as per prescription and you will see improvement.
Schizophrenia is treatable and with poorer medicines individuals do well in all aspects of life.

Thanks, Take care
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 
Are Visual Hallucinations And Sleeplessness Symptoms Of Schizophrenia?

Hello, Thanks for putting your query on HCM. I have gone through your case and can understand what you are going through. Auditory Hallucinations(as you mentioned hearing someone is breathing or pulling sheet) usually signify psychosis and since this is happening for past 6 months it can be case of late onset schizophrenia which happens after 35 years.This requires treatment mainly antipsychotics like sizodon as has been prescribed to you.Mirtaz will help you to get good sleep and will also decrease your anxiety.I would recommend you to please continue treatment till the psychiatrist asks you to and dont discontinue even if you start feeling better without consulting with your psychiatrist. Hope I was able to solve your query.If you have another query please feel free to ask.